Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 1, 2021, 2:56 AM CDT for Frio County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:56 AM CDT (07:56 UTC)
- Expired
- Jun 1, 2021, 3:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 125 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2624 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 11.0
The text
As transmitted.
111
WWUS84 KEWX 010756
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021
TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:53 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 1, 1:53 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 153 AM CDT Tue Jun 1 2021 .SHORT TERM (Today through Wednesday)... Area radars are showing two distinct clusters of showers and thunderstorms over our area, one across the southwest and the other across the Hill Country. This activity should continue to push to the southeast and move away for South Central Texas around 6 am Tuesday. The severe weather threat has diminished a bit late tonight and transition into a flash flooding threat with several places receiving from one to three inches of rainfall the past three hours. Latest HRRR solution shows new development to the east of Interstate 35 along a boundary that sits over our area while the cluster across the southwest moves into the CRP warning area. The boundary will be the focus of new convective activity for the rest of the short term forecast with several perturbations moving across the area. Both HiRes and medium range models are having difficulties to agree on a unified solution due to the fact that the boundary remains over the region. The weather setup for the short term is a wet one with episodes of strong to severe thunderstorms for late today and once again on Wednesday. Also, heavy rain is possible through the period which brings the flash flooding concern to most areas after a rainy month of May and June starting wet as well. && .LONG TERM (Wednesday Night through Monday)... The long term forecast still remains messy through at least Saturday. Confidence is high that it will be a wet period, but details in the timing and placement of rounds of storms is incredibly difficult this far out, leading to a lower than usual confidence in the PoP forecast given the expected precip amounts through the end of the week. Not much has changed with the upper level pattern from the previous package. To start off the long term, the axis of a long wave trough will extend from the Great Lakes back through northwest Texas with a ridge across western CONUS. Beneath the ridge, an upper level low remains cut off over Baja California. The cut off low is forecast to gradually phase into the base of the trough over Texas Thursday night into Friday, and eventually an upper level low is positioned over the area by Saturday. There is some uncertainty with how fast the low departs the area Sunday into Monday, but by late Monday the GFS and ECMWF do indicate some weak short wave ridging over the region. The difficult part of the forecast, influencing confidence in the timing and placement of highest PoPs, are smaller scale features. It's difficult this far out to time ripples in the west and southwest flow aloft, ahead of the cut off low and in the base of the northern stream trough, and even more so convective mesoscale influences that will influence the positioning of a weak front. With that said, it appears there will be a high chance for PoPs Wednesday afternoon into Wednesday night as disturbances aloft interact with forcing from a weak front draped across the area, although confidence in exactly where this front will be is also low. The PoPs look to remain high into Thursday, with forcing from continued ripples aloft influences aloft and potentially mesoscale boundaries still in the area. Beyond that we have stuck close to the NBM PoPs. Total rainfall accumulations today through Saturday could potentially average 2 to 4 inches across much of the region. However, there is a high likelihood that there will be pockets well above that given the convective nature and high precipitable water values. For instance, the 00Z GFS is showing some pockets of 5 to 9 inches of total rainfall accumulation through Saturday. We should also point out not to take too much stock into where exactly the models are placing these higher amounts this far out, but more that there will be a potential for these amounts anywhere across South Central Texas. Thus, the risk for localized flash flooding will continue through Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 69 82 67 81 / 30 50 70 50 70 Austin Bergstrom Intl Airport 84 68 82 67 81 / 40 50 70 50 70 New Braunfels Muni Airport 85 69 84 68 82 / 40 50 70 50 70 Burnet Muni Airport 80 66 79 65 80 / 20 40 70 40 60 Del Rio Intl Airport 85 71 87 69 85 / 40 40 40 50 50 Georgetown Muni Airport 82 67 80 66 81 / 30 30 70 40 70 Hondo Muni Airport 85 69 84 67 81 / 40 50 70 60 60 San Marcos Muni Airport 85 68 82 67 81 / 40 50 70 50 70 La Grange - Fayette Regional 85 71 84 69 83 / 40 30 60 40 80 San Antonio Intl Airport 85 70 83 68 80 / 40 50 70 60 70 Stinson Muni Airport 87 71 85 69 82 / 40 40 60 60 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...17 Long-Term...Runyen
Hazardous weather outlook, May 31, 4:24 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 424 AM CDT Mon May 31 2021 TXZ171>173-183>194-202>209-217>225-228-010930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 424 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A line of severe thunderstorms is forecast to push across the Rio Grande, Edwards Plateau and into the Interstate 35 corridor this evening into the overnight period. There is the potential for large to very large hail and damaging winds. A tornado or two can't be ruled out especially across the western portion of Val Verde County. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. The Weather Prediction Center highlights the risk of excessive rainfall along the Rio Grande Plains with rainfall amounts of 1 to 2 inches and isolated 3 inches mainly for the tonight into Tuesday morning period. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several more rounds of showers and thunderstorms are expected through the week, primarily favoring the afternoon and into the evening/nighttime hours. Some of these storms may be strong to severe with main weather hazards being large hail and damaging winds. A tornado or two can't be ruled out. Localized flash flooding is also a concern due to previous rain events over the past two weeks or so. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 31, 10:38 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1038 PM CDT Mon May 31 2021
TXZ183-202-217-010430-
Maverick TX-Kinney TX-Val Verde TX-
1038 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KINNEY...
NORTHWESTERN MAVERICK AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 1130
PM CDT...
At 1038 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laughlin AFB to 14 miles southwest of
Standart. Movement was southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Del Rio, Val Verde Park, Standart, Cienegas Terrace, Amanda, Laughlin
AFB, Escondido Estates and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
LAT...LON 2941 10095 2947 10049 2892 10044 2902 10066
2910 10067 2917 10078 2920 10077 2923 10080
2924 10079 2926 10081 2928 10087 2931 10089
2934 10094
TIME...MOT...LOC 0338Z 297DEG 16KT 2929 10077 2916 10074
BRADYSpecial weather statement, May 31, 11:32 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1132 PM CDT Mon May 31 2021
TXZ186-188-010515-
Gillespie TX-Kerr TX-
1132 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERR AND
SOUTHWESTERN GILLESPIE COUNTIES UNTIL 1215 AM CDT...
At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Harper, or 24 miles southeast of Junction, moving east
at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Tivydale, Harper, I-10 Near The Kimble-Kerr County
Line and The Intersection Of I-10 And Us 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3038 9886 3007 9894 3029 9955 3029 9930
3043 9930
TIME...MOT...LOC 0432Z 283DEG 28KT 3033 9940
BRADYSpecial weather statement, May 31, 11:51 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1151 PM CDT Mon May 31 2021
TXZ217-010515-
Maverick TX-
1151 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAVERICK COUNTY UNTIL
1215 AM CDT...
At 1151 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Paloma to 9 miles southwest of
Eagle Pass. Movement was east at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Eagle Pass, El Indio, Chula Vista, Rosita, Radar Base, Siesta Acres,
Eidson Road, Fabrica, Elm Creek, Las Quintas Fronterizas and Seco
Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
LAT...LON 2838 10033 2840 10035 2845 10034 2848 10037
2850 10033 2852 10039 2855 10041 2858 10040
2861 10045 2864 10045 2866 10050 2874 10051
2876 10053 2880 10053 2883 10055 2883 10058
2885 10057 2888 10060 2871 10011 2869 10011
TIME...MOT...LOC 0451Z 286DEG 31KT 2879 10043 2861 10058
BRADYLocal storm report, Jun 1, 12:11 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1211 AM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 1 N EAGLE PASS 28.72N 100.50W
06/01/2021 E0.75 INCH MAVERICK TX TRAINED SPOTTER
&&
HAMPSHIRELocal storm report, Jun 1, 1:23 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD 1 SE EAGLE PASS 28.70N 100.49W
06/01/2021 MAVERICK TX TRAINED SPOTTER
PHOTO ON SOCIAL MEDIA SHOWS WATER COMPLETELY
OVER EL INDIO HIGHWAY WITH WATER OVER THE
BUMPER OF SEVERAL VEHICLES.
&&
HAMPSHIRESpecial weather statement, Jun 1, 2:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Tue Jun 1 2021
TXZ219-220-010845-
Frio TX-Atascosa TX-
256 AM CDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRIO AND SOUTHWESTERN ATASCOSA
COUNTIES UNTIL 345 AM CDT...
At 256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near North Pearsall to near Divot. Movement was
east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Pearsall, Dilley, Poteet, Charlotte, North Pearsall, Moore,
Goldfinch, Derby, Hilltop, Divot, Bluff, Schattel, Bigfoot, Iuka,
Kyote, Davis, Dobrowolski, Amphion, Hindes and Three Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2864 9939 2888 9938 2907 9922 2904 9857
2864 9867
TIME...MOT...LOC 0756Z 286DEG 31KT 2897 9908 2872 9925
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| May 31, 8:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 31, 9:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| May 31, 9:23 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| May 31, 9:48 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| May 31, 10:22 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 31, 10:38 PM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| May 31, 11:00 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 26 min |
| May 31, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 60 min |
| May 31, 11:26 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| May 31, 11:32 PM CDT | Special Weather Statement | EWX | Gillespie | 43 min |
| May 31, 11:47 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| May 31, 11:51 PM CDT | Special Weather Statement | EWX | Maverick | 24 min |
| Jun 1, 12:08 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 67 min |
| Jun 1, 12:14 AM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jun 1, 12:44 AM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Jun 1, 12:54 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 1, 12:55 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Maverick, Zavala | 65 min |
| Jun 1, 1:19 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Jun 1, 1:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Medina | 3 hr |
| Jun 1, 1:57 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 63 min |
| Jun 1, 2:08 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 4 hr |
| Jun 1, 2:34 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 3 hr |
| Jun 1, 2:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 3 hr |
| Jun 1, 3:13 AM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| Jun 1, 3:34 AM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 1, 3:40 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 2 hr |
| Jun 1, 3:57 AM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 2 hr |
| Jun 1, 4:34 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 3 hr |
| Jun 1, 5:07 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| Jun 1, 6:02 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe | 58 min |
| Jun 1, 7:39 AM CDT | River Flood Warning | EWX | Williamson | 6 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.